MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 2.0/2.5MM DRIVER BIT; HTW- BIT, DRILL

ZIMMER BIOMET, INC. 2.0/2.5MM DRIVER BIT; HTW- BIT, DRILL
Catalog Number 231220211
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).G2: foreign - the event occurred in japan.The customer has indicated that the product is in the process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found that would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the driver tip fractured during the procedure while attempting to remove a plating system while following the correct surgical technique.No complications, injuries, or surgical interventions were required, and no foreign bodies were retained due to this malfunction.It was reported that no further information is available.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4; b5; d2; d9; g1; g3; g6; h1; h2; h3; h6 the reported is confirmed through returned product analysis.Visual examination of two returned products identified both drivers show signs of use.The proximal end of both drivers shows signs of wear and tear.The distal end of one drivers is fractured and not all pieces were returned.The distal end of the other driver is damaged.Measured both drivers, sample 2 is conforming to the print.The overall length of sample 1 is out of tolerance due to the fracture on the distal end of the driver.Review of the device history record(s) identified no deviations or anomalies during manufacturing.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4; b5; d2; g1; g3; g6; h1; h2.The reported event is confirmed through evaluation of the returned device.Visual examination of two returned products identified both drivers show signs of use.The proximal end of both drivers shows signs of wear and tear.The distal end of one drivers is fractured and not all pieces were returned.The distal end of the other driver is damaged.Measured both drivers, sample 2 is conforming to the print.The overall length of sample 1 is out of tolerance due to the fracture on the distal end of the driver.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.Medical records were not provided.The root cause of the reported issue is attributed to use error.The plates attempting to be explanted are from the alps elbow fracture plating system.Per the associated surgical technique, the 2.5 mm locking and non-locking screws are indicated to be implanted, and therefore also removed, with the 1.3 mm square driver from the alps elbow instrument tray, which is part 231218012.As the screws were implanted with alps elbow plates and attempted to be removed with driver part 231220211, the use of this driver is off label.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
2.0/2.5MM DRIVER BIT
Common Device Name
HTW- BIT, DRILL
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23660930
Report Number0001825034-2025-03813
Device Sequence Number18714228
Product Code HTW
UDI-Device Identifier00887868444913
UDI-Public(01)00887868444913(11)240221(10)910411
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number231220211
Device Lot Number910411
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2025
Supplement Date Received by Manufacturer03/30/2026
04/28/2026
Initial Report FDA Received Date11/26/2025
Supplement Report FDA Received Date04/27/2026
04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown